I take 7.5mg every night. For a week my tongue has felt burned and it hurts to eat most food. Could this be a reaction to Mirtazapine? My doctor won't be in for another week? Can I just stop taking it in case this is an allergic reaction and has anyone had this reation? It has worked wonderfully for my depression. I have been a different person since taking this medicine even though my dose is small.
I have been taking Mirtazapine for 2 weeks. Can it cause your tongue to feel burned?
Question posted by 47136jb on 26 Dec 2012
Last updated on 26 June 2018 by rwill96126
I took mirtazapine for nearly a year. It was horrible. My tongue constantly quivered causing me to want to move my tongue rubbing it on my teethe and grinding my teethe. I've been off it for a month it has slowed down but I feel like it has become a habit I am trying to break. Next worse thing is my left arm began to hurt and moved slowly up into my shoulder, across my shoulder up the back of my neck and then the pain moved into my right arm. I didn't know what it was. I went to an orthopedic doctor and he didn't know. I stayed cold all through the winter months. After speaking with a man who had the same symptoms told me his diabetes meds. had settled in his arms and he was going to a deep massage person and it had helped. I found one and sure enough mine is improving. I couldn't raise my left arm or put it around my back. It literaly made me cry it hurt so bad. My muscles had become inflamed and had fever in them and that was why I stayed cold all the time.
It has been horrible dealing with it. I am now back on the meds. that I had taken myself off of because I had felt so good I figured I didn't need them any more, so I thought. I had been on Imipramine for 26 years. I kept telling the drs. and nurse practioners (what a joke they were) why don't you just put me back on the Imipramine. I think they wanted to play around with different and more modern meds. None of what they prescribed worked for me. I went for nearly 2 years of not sleeping or getting maybe 5 hours a night. My sleep depended on however the pills would allow me to sleep. I sleep when I want to with Imipramine.
I will stay on it for the rest of my life. It makes my vision blurred so I will go and get a new prescription for new glasses. I feel like the Imipramine was made just for me. It came out on the market in the late 50's and I am almost 66 years old.
You may be having a side effect of it. It can cause white patches and sores in your mouth. This isn't an allergic reaction, that is a specific set of symptoms. Is it possible for you to go somewhere like an urgent care center? You can just stop taking it if you just started it, until you talk to your dr, but I'd hate for you to lose a week of medication for your depression if its not necessary.
Hello 47136jb. I also take Mirtazapine. I researched your question and yes, l believe you are having as what you suggested, is likely an allergic reaction. If it is not, (if you are taking more than one medication) could be a drug interaction. I am however not a doctor. Best I might offer is a taper. Take half the dose, and if the symptoms go away, abate, then you will know. Do not stop taking the drug abruptly, it can lead to some serious side effects. Regards pledge
- Mirtazapine uses and safety info
- Mirtazapine information for Healthcare Professionals (includes dosage details)
- Side effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.